MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GLENOID RECONSTRUCTION SYSTEM; GRS BASEPLATE - Ø24.5X20 +6MM

MEDACTA INTERNATIONAL SA GLENOID RECONSTRUCTION SYSTEM; GRS BASEPLATE - Ø24.5X20 +6MM
Model Number 04.01.0302
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Osseointegration Problem (3003)
Health Effect - Clinical Codes No Clinical Signs, Symptoms or Conditions (4582); Aseptic loosening (4883)
Date of Event 03/17/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 17 march 2026.Reverse shoulder system 04.01.0302 grs baseplate - d 24.5x20 +6mm (k213459) lot 2308504: (b)(4) items manufactured and released on 31-jan-2024.Expiration date: 15-jan-2029.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Reverse shoulder system 04.01.0207 lat.Glenosphere 36xd 24.5 (k193175) lot 2406384: (b)(4) items manufactured and released on 19-jun-2024.Expiration date: 04-jun-2029.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation: revision surgery was performed 1 year and 5 months after the primary rsa due to dissociation between the baseplate and the glenosphere, as well as loosening of the glenoid baseplate.Radiographic imaging shows a dislocated glenosphere and the presence of a screw in the humerus, which is related to a previous fracture and is not part of the medacta shoulder system.Since the glenosphere guide was not used during the primary procedure, it may be possible that the glenosphere was not fully seated on the baseplate taper.Without the guide, the central screw may provide a misleading impression of proper tightening, while the peripheral morse taper remains inadequately engaged.Over time, this incomplete engagement may lead to dissociation of the two components.Furthermore, abnormal movement of the glenosphere may have resulted in impingement against the baseplate, contributing to glenoid baseplate loosening.Visual inspection: the complaint concerns intraprosthetic dissociation between the glenosphere and the glenoid baseplate, with glenoid loosening confirmed clinically and revision performed on (b)(6) 2026.The surgeon also clarified that the fractured screws were not broken at the time of exposure, but broke during implant removal, and that all fragments were retrieved intraoperatively.The glenosphere (ref.04.01.0207, lot 2406384) showed no visible wear or damage; the taper appeared intact and the thread was in acceptable condition.The humeral reverse metaphysis (ref.04.01.0110, lot 2407785) showed no signs of wear or damage on the taper, m8 thread, peg, and microthread; coating was partially removed and the medial external surface appeared slightly more polished.The humeral reverse liner (ref.04.01.0119, lot 2409258) showed that the clipping connection was intact.On the articular surface mild wear was present, with one scratch measuring about 8 mm by 1 mm.Additional damage attributable to removal was noted.This level of localized surface damage appears limited and does not indicate catastrophic liner failure on visual examination alone.The grs baseplate (ref.04.01.0302 lot 2308503): screw seats, thread, and taper were visually acceptable, except for a hammered area on the taper region and corresponding coating loss on the back surface, both considered likely related to removal.The fixed l25 polyaxial locking screw showed no visible wear or damage and its thread remained acceptable.The glenosphere screw showed multiple circular marks on the non-threaded portion, including broader marks about 2-3 mm wide aligned with the exiting chamfer on the backside of the glenosphere.This could be an indicator of potential motion of the glenosphere around the central screw and the baseplate.Polyaxial non-locking screw l42 (ref.04.01.0201, lot 2409527) and polyaxial non-locking screw l46 (ref.04.01.0202, lot 2342036) were both broken with neat fracture surfaces, leaving 12 and 3 threads from the head, respectively.Because the surgeon confirmed that the screws fractured during removal and not before exposure, these fractures should be interpreted in the context of revision extraction.From the visual inspection it is not possible to identify a root cause of the event and no device defect can be identified.Root cause: although the root cause cannot be definitively determined based on the available information, it may be possible that the glenosphere was not fully seated onto the baseplate during the primary surgery, potentially due to the non-use of the dedicated glenosphere guide, leading to incomplete engagement of the morse taper.This condition may have allowed micromotion of the glenosphere over time, as suggested by the marks observed on the central screw, eventually resulting in dissociation and contributing to secondary loosening of the glenoid baseplate.There is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing-related issue.
 
Event or Problem Description
At about 1 year and 5 months after the primary, an intra-prosthetic dislocation between the glenosphere and the glenoid baseplate occurred, along with loosening of the glenoid baseplate.Aglenosphere guide was not used during the primary procedure.
 
Additional Manufacturer Narrative
On 14 april 2026, after submitting the mdr, we identified that: the return date of the components (07 april 2026) had not been included.Update annex c (from 3233 - results pending completion of investigation to 213 - no device problem found) had not been included.

Brand Name
GLENOID RECONSTRUCTION SYSTEM
Common Device Name
GRS BASEPLATE - Ø24.5X20 +6MM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key24871727
Report Number3005180920-2026-00297
Device Sequence Number21301745
Product Code PHX
UDI-Device Identifier07630345710314
UDI-Public07630345710314
Combination Product (Y/N)N
PMA/510(K) Number
K213459
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.01.0302
Device Lot Number2308504
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/14/2026
Supplement Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale